Alert archive / New York / Wind Advisories in 2017
Wind Advisory 1, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Jan 4, 2017, 9:04 AM EST for 6 counties in New York. It took effect at Jan 4, 2017, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 9:04 AM EST (14:04 UTC)
- In effect from
- Jan 4, 2017, 1:00 PM EST
- Expired
- Jan 5, 2017, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 85 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415 WWUS71 KBGM 041404 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 904 AM EST WED JAN 4 2017 NYZ009-015>018-036-037-050600- /O.NEW.KBGM.WI.Y.0001.170104T1800Z-170105T0600Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...HAMILTON...ONEIDA...ROME...UTICA 904 AM EST WED JAN 4 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY. * LOCATIONS...FINGER LAKES TO MOHAWK VALLEY REGIONS OF CENTRAL NEW YORK INCLUDING THE GREATER SYRACUSE AND UTICA AREAS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH. A FEW GUSTS 45 TO 50 MPH AT HIGHER ELEVATIONS. * TIMING...1 PM THIS AFTERNOON TO 1 AM TONIGHT. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES, POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL, ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
3 follow-up statements
049 WWUS71 KBGM 042015 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EST WED JAN 4 2017 NYZ009-015>018-036-037-050600- /O.CON.KBGM.WI.Y.0001.000000T0000Z-170105T0600Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...HAMILTON...ONEIDA...ROME...UTICA 315 PM EST WED JAN 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * LOCATIONS...FINGER LAKES TO MOHAWK VALLEY REGIONS OF CENTRAL NEW YORK INCLUDING THE GREATER SYRACUSE AND UTICA AREAS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH. A FEW GUSTS 45 TO 50 MPH AT HIGHER ELEVATIONS. * TIMING...CONTINUING THROUGH 1 AM EST TONIGHT. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
052 WWUS71 KBGM 050049 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 749 PM EST WED JAN 4 2017 NYZ009-015>018-036-037-050600- /O.CON.KBGM.WI.Y.0001.000000T0000Z-170105T0600Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...HAMILTON...ONEIDA...ROME...UTICA 749 PM EST WED JAN 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * LOCATIONS...FINGER LAKES TO MOHAWK VALLEY REGIONS OF CENTRAL NEW YORK INCLUDING THE GREATER SYRACUSE AND UTICA AREAS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH. A FEW GUSTS 45 TO 50 MPH AT HIGHER ELEVATIONS. * TIMING...CONTINUING THROUGH 1 AM EST TONIGHT. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
367 WWUS71 KBGM 050609 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 109 AM EST THU JAN 5 2017 NYZ009-015>018-036-037-050715- /O.EXP.KBGM.WI.Y.0001.000000T0000Z-170105T0600Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...HAMILTON...ONEIDA...ROME...UTICA 109 AM EST THU JAN 5 2017 ...WIND ADVISORY HAS EXPIRED... WINDS WILL REMAIN STRONG AND GUSTY THROUGH THURSDAY MORNING BUT ARE NOT EXPECTED TO BE AT ADVISORY LEVEL CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 4, 6:48 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 4, 6:48 AM EST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 648 AM EST Wed Jan 4 2017 .SYNOPSIS... Colder air will move back into the area today along with very gusty westerly winds. Lake effect snow showers will return as well, but the heaviest snow will remain north and west of central New York and Northeast Pennsylvania. The cold air will remain in the area through the end of the week. && .NEAR TERM /THROUGH TONIGHT/... Wly flow dvlpg this mrng over the fcst area but cold air remains bhd a scndry fnt that will aprch the fcst arnd 12Z. Until then, low clds and ocnl shwrs will cont along with slowly dropping temps. Aft 12Z, good CAA begins as does the le. Of greater importance is the strong winds that will dvlp with the rapid pressure rises aided by an unstable sndg with the caa. Gusts apchg 40 mph psbl, esp over the higher gnd of the Finger lakes into the hills south of SYR. At this time, speeds just blo advisory criteria but will include mention in the HWO. LE dvlps off Ontario but flow favors an area just north of Oneida cnty. Cpl inches psbl but amts shd remain blo Advisory criteria. To the south, Erie band will carry sct snow shwrs across much of the higher terrain of the srn tier into the Catskills. Only lgt accums xpctd. Temps will be non diurnal with the highest rdgs this mrng...then dropping thru the day into tngt. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Upper level trough will dominate through this period with much colder temperatures with some lake effect snow. However at this time, heaviest amounts look to be mainly north of the forecast area. For Thursday, the low level flow will back to more of a SW direction with the approach of an upper level wave. This should lift lake effect bands mainly north of Oneida County - we keep the chance of snow showers in but any accumulation through the day should be limited to an inch or two or less. Elsewhere, WSW flow will be strong enough to continue to bring scattered flurries and snow showers from Lake Erie bands into the area from time to time...affecting areas mainly north of the Twin Tiers. Winds remain strong and gusty through the morning before beginning to ease off through the afternoon as pressure gradient weakens. Temperatures will be seasonably cold with highs in the 20s. For Thursday night, positively tilted upper level wave moves through and this will bring better chances for more widespread snow showers across the forecast area...including areas through NE PA. Any accumulation will be light with amounts of a half inch or less, except slightly more possible over northern Oneida due to lake enhancement. For Friday / Friday night, wave moves out with weak low level ridging / anticyclonic flow gradually building in. The result will be continuing weak lake effect mainly north of I-90 with only light accumulations. The remainder of the forecast area should be mainly dry under variable cloud cover. Highs Friday will once again be in the 20s with lows Friday night becoming quite cold due to lighter winds...ranging from the upper single digits to the low to mid teens. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 330 AM Wednesday Update... No major changes to long range forecast with this update as there has been little change in forecast models. Only minor change was to increase POPs slightly for Sunday. 130 PM Tuesday Update... Models are in quite good agreement now that a cold January weekend is ahead, yet it is also devoid of any big systems other than occasional lake effect snow showers and flurries. Despite southwest flow aloft Friday night through Saturday night, we will be on the cold side of a steep southeast-to-northwest temperature gradient with the 510 decameter 1000-500mb thickness line straddling the area. Lows will be upper single digits to mid teens, while lower to mid 20s can be expected for highs Saturday. The flow regime Friday night through Saturday night will place accumulating lake effect snow mainly north of the area most of the time, more towards Tug Hill itself to Watertown. However, Lake Erie moisture will probably still cause snow showers and flurries at times into the Finger Lakes to NY Thruway corridor, then perhaps as far south at the Twin Tiers towards Saturday night- early Sunday. Main upper trough axis appears set to swing through sometime Sunday. GFS-ECMWF-GEM all agree on 850mb temperatures plummeting into the 20-25 degrees below zero Celsius range Sunday-Sunday night. So while lake effect snow showers and flurries are probable from Twin Tiers northward (especially southeast of Lake Ontario including Syracuse-Cortland-Norwich-Oneonta areas), the atmosphere may actually be too cold to support solid accumulations. Whatever falls will be very dry and fluffy. Sunday will be our coldest day with highs of only upper teens-lower 20s, followed by mainly single digits-lower teens for lows Sunday Night. Some spots could get below zero, especially northern Oneida County. Still cold next Monday, yet it also appears dry and quiet. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... Strong wly flow will dvlp today bhd the lopres. This will bring colder air and sct le snow shwrs...with the heaviest le remaining north and west of the fcst area. So...ifr amd mvfr conds will improv to vfr all locations by aftn. Unstable ll sndg will help mix strong winds to the sfc and gusts well into the 20 to 30 kt range likely from late mrng into the eve hrs. OUTLOOK... Thu through Sun...Mostly VFR, but some restrictions possible in snow showers, mainly KSYR and KRME. Also may see a Lake Erie snow band impact KITH and possibly even KBGM and KELM during this time. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...PCF LONG TERM...PCF AVIATION...DGM
Hazardous weather outlook, Jan 4, 3:03 AM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 303 AM EST WED JAN 4 2017 NYZ024-025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-050815- CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 303 AM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS OVER 30 MPH ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING ALONG WITH SCATTERED SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARD WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-050815- NORTHERN ONEIDA- 303 AM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. LAKE EFFECT SNOW WILL DEVELOP THIS AFTERNOON AND CONTINUE OVERNIGHT...MAINLY NORTH OF ONEIDA COUNTY. HOWEVER...A FEW INCHES OF SNOW ARE POSSIBLE BY WEDNESDAY MORNING OVER EXTREME NORTHERN ONEIDA ALONG WITH WIND GUSTS EXCEEDING 30 MPH CAUSING BLOWING AND DRIFTING SNOW ALONG WITH LOW VISIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LAKE EFFECT SNOW WILL PERSIST THROUGH FRIDAY. AT THIS TIME...THE HEAVIEST SNOW IS EXPECTED TO REMAIN NORTH OF ONEIDA COUNTY BUT THERE IS SOME UNCERTAINTY FOR TIMING AND POSITION OF HEAVIEST SNOW SO CONTINUE MONITOR THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>018-022-023-036-037-050815- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-MADISON- SOUTHERN ONEIDA- 303 AM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS NEAR 40 MPH ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING ALONG WITH SCATTERED SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARD WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.